MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL
Model Number 8888340629HP
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during dialysis treatment, it was stated that the infusion solution squirted out of the red extension when the infusion was rapid (the defect was not visible to the naked eye).The defect was in the extension tube between the clamp and the ultem adapter.The catheter was removed and replaced with a new same type.There was no blood loss and no blood transfusion required.Flushing was done before the procedure and nothing to see.The treatment was completed but for twelve hours the catheter was rinse in the icu and at this moment flush a little bit sterile nacl outside on the defect.The catheter was not repaired.There was no tego utilized and no luer adapter issue.Octenisept was the cleaning agent used on the device typically in the adapters and in the insertion site prior to product placement.The cleaning agent was allowed to dry thoroughly prior to applying ointment(s) to the area.There were no other defects/damages found on the product where the leak was observed.There was nothing unusual observed on the device prior to use.There were no other products being utilized with the device.There were no patient symptoms or complications associated with the event.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted no abnormalities.A leak test was performed on the returned device, and no leak could be observed.It was reported that there was a leak or hole on the extension tube.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Correction: b5 additional information: d9, g1 (mfr contact first name, last name, email, phone number), g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during dialysis treatment, it was stated that the infusion solution squirted out of the red (arterial) extension tube between the clamp and the ultem adapter when the infusion was rapid (the defect was not visible to the naked eye).There was no blood loss and no blood transfusion required.Flushing was done before the procedure and nothing found.The catheter was not repaired.There was no tego utilized and no luer adapter issue.Octenisept was the cleaning agent used on the device, typically in the adapters and on the insertion site prior to product placement.The cleaning agent was allowed to dry thoroughly prior to applying ointment to the area.There were no other faults found on the product where the leak was observed.There was nothing unusual observed on the device prior to use.There were no other products being utilized with the device.The catheter was removed and replaced with a new same type.The treatment was completed but only for twelve hours.The catheter was rinsed in the icu and at that moment, it flushed a little bit with sterile nacl (sodium chloride) outside on the flaw.There were no patient symptoms or complications associated with the event.There was no patient injury.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
clay chandler
5920 longbow drive
boulder, CO 80301
3035306409
MDR Report Key12340307
Report Number3009211636-2021-00218
Device Sequence Number17102286
Product Code NIE
UDI-Device Identifier10884521128071
UDI-Public10884521128071
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K102605
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888340629HP
Device Catalogue Number8888340629HP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer08/31/2021
01/31/2022
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date09/15/2021
02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown